Alert archive / Nevada / Wind Advisories in 2015

Wind Advisory 16, NWS Elko, NV

December 9, 2015Elko County, Nevada

NWS Elko, NV issued this wind advisory at Dec 9, 2015, 9:59 AM PST for Elko County, Nevada. It took effect at Dec 10, 2015, 9:00 AM PST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Dec 9, 2015, 9:59 AM PST (17:59 UTC)
In effect from
Dec 10, 2015, 9:00 AM PST
Expired
Dec 10, 2015, 7:00 PM PST
In force
10 hr
Issued by
NWS Elko, NV

County Elko County, NV

The radar

The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 6.0 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2015-12-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2015-12-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 263 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2027 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
263 m²/s²
0-3 km storm-relative helicity
347 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

116 
WWUS75 KLKN 091759
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
959 AM PST WED DEC 9 2015


NVZ035-037-101200-
/O.UPG.KLKN.HW.A.0001.151210T1200Z-151211T0300Z/
/O.NEW.KLKN.HW.W.0002.151210T1200Z-151211T0300Z/
WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...AUSTIN...AUSTIN SUMMIT...EUREKA...
DIAMOND VALLEY...PINTO SUMMIT
959 AM PST WED DEC 9 2015

...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 7 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 7 PM PST THURSDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS...25 TO 40 MPH WITH GUSTS TO 60 MPH.

* TIMING...THE STRONGEST WINDS WILL BE FROM 11 AM TO 5 PM.

* LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN 
  NATIONAL PARK...AUSTIN...AUSTIN SUMMIT... EUREKA...DIAMOND 
  VALLEY...PINTO SUMMIT 

* IMPACTS...STRONG SOUTHWEST WINDS WILL PRODUCE AREAS OF BLOWING
  DUST...REDUCING VISIBILITIES DOWN TO A MILE OR LESS.
  TRAVEL WILL BE EXTREMELY DIFFICULT... ESPECIALLY FOR HIGH
  PROFILE VEHICLES DUE TO STRONG CROSSWINDS ON US HIGHWAYS 6 AND
  50.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. NOW IS THE TIME TO
SECURE LOOSE OUTDOOR ITEMS SUCH AS PATIO FURNITURE...HOLIDAY
DECORATIONS...AND TRASH CANS BEFORE WINDS INCREASE WHICH COULD
BLOW THESE ITEMS AWAY. CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

NVZ040-041-101200-
/O.UPG.KLKN.HW.A.0001.151210T1200Z-151211T0300Z/
/O.NEW.KLKN.HW.W.0002.151210T1200Z-151211T0300Z/
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
959 AM PST WED DEC 9 2015

...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 7 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 7 PM PST THURSDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS...25 TO 40 MPH WITH GUSTS TO 60 MPH.

* TIMING...THE STRONGEST WINDS WILL BE FROM 11 AM TO 5 PM.

* LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER...
  CURRANT SUMMIT 

* IMPACTS...STRONG SOUTHWEST WINDS WILL PRODUCE AREAS OF BLOWING
  DUST...REDUCING VISIBILITIES DOWN TO A MILE OR LESS.
  TRAVEL WILL BE EXTREMELY DIFFICULT... ESPECIALLY FOR HIGH
  PROFILE VEHICLES DUE TO STRONG CROSSWINDS ON US HIGHWAY 6 AND
  STATE HIGHWAY 376.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. NOW IS THE TIME TO
SECURE LOOSE OUTDOOR ITEMS SUCH AS PATIO FURNITURE...HOLIDAY
DECORATIONS...AND TRASH CANS BEFORE WINDS INCREASE WHICH COULD
BLOW THESE ITEMS AWAY. CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

NVZ033-101200-
/O.NEW.KLKN.WI.Y.0016.151210T1700Z-151211T0300Z/
SOUTHEASTERN ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS...
WEST WENDOVER
959 AM PST WED DEC 9 2015

...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 9 AM TO 7 PM PST THURSDAY. 

* WINDS...SOUTHWEST WIND 25 TO 35 MPH WITH GUSTS TO 55 MPH. GUSTS
  TO 60 MPH WILL BE POSSIBLE ACROSS SILVER ZONE PASS.

* TIMING...THE STRONGEST WINDS WILL BE FROM 12 PM TO 6 PM THURSDAY.

* LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER

* IMPACTS...STRONG SOUTHWEST WINDS WILL CREATE DIFFICULT DRIVING
  CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES...DUE TO
  STRONG CROSSWINDS ON I-80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
4 follow-up statements
833 
WWUS75 KLKN 100122
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
522 PM PST WED DEC 9 2015


NVZ035-037-101930-
/O.CON.KLKN.HW.W.0002.151210T1200Z-151211T0300Z/
WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...AUSTIN...AUSTIN SUMMIT...EUREKA...
DIAMOND VALLEY...PINTO SUMMIT
522 PM PST WED DEC 9 2015

...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 AM TO 7 PM PST
THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 4 AM TO 7 PM PST
THURSDAY. 

* WINDS...25 TO 40 MPH WITH GUSTS TO 60 MPH.

* TIMING...THE STRONGEST WINDS WILL BE FROM 11 AM TO 5 PM.

* LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN 
  NATIONAL PARK...AUSTIN...AUSTIN SUMMIT... EUREKA...DIAMOND 
  VALLEY...PINTO SUMMIT

* IMPACTS...STRONG SOUTHWEST WINDS WILL PRODUCE AREAS OF 
  BLOWING DUST...REDUCING VISIBILITIES DOWN TO A MILE OR LESS. 
  TRAVEL WILL BE EXTREMELY DIFFICULT... ESPECIALLY FOR HIGH 
  PROFILE VEHICLES DUE TO STRONG CROSSWINDS ON US HIGHWAYS 6 
  AND 50. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. NOW IS THE TIME TO
SECURE LOOSE OUTDOOR ITEMS SUCH AS PATIO FURNITURE...HOLIDAY
DECORATIONS...AND TRASH CANS BEFORE WINDS INCREASE WHICH COULD
BLOW THESE ITEMS AWAY. CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

NVZ040-041-101930-
/O.CON.KLKN.HW.W.0002.151210T1200Z-151211T0300Z/
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
522 PM PST WED DEC 9 2015

...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 AM TO 7 PM PST
THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 4 AM TO 7 PM PST
THURSDAY. 

* WINDS...25 TO 40 MPH WITH GUSTS TO 60 MPH.

* TIMING...THE STRONGEST WINDS WILL BE FROM 11 AM TO 5 PM.

* LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER... 
  CURRANT SUMMIT

* IMPACTS...STRONG SOUTHWEST WINDS WILL PRODUCE AREAS OF 
  BLOWING DUST...REDUCING VISIBILITIES DOWN TO A MILE OR LESS. 
  TRAVEL WILL BE EXTREMELY DIFFICULT... ESPECIALLY FOR HIGH 
  PROFILE VEHICLES DUE TO STRONG CROSSWINDS ON US HIGHWAY 6 
  AND STATE HIGHWAY 376.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. NOW IS THE TIME TO
SECURE LOOSE OUTDOOR ITEMS SUCH AS PATIO FURNITURE...HOLIDAY
DECORATIONS...AND TRASH CANS BEFORE WINDS INCREASE WHICH COULD
BLOW THESE ITEMS AWAY. CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

NVZ033-101930-
/O.CON.KLKN.WI.Y.0016.151210T1700Z-151211T0300Z/
SOUTHEASTERN ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS...
WEST WENDOVER
522 PM PST WED DEC 9 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM PST
THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM PST THURSDAY.

* WINDS...SOUTHWEST WIND 25 TO 35 MPH WITH GUSTS TO 55 MPH. 
  GUSTSTO 60 MPH WILL BE POSSIBLE ACROSS SILVER ZONE PASS. 

* TIMING...THE STRONGEST WINDS WILL BE FROM 12 PM TO 6 PM
  THURSDAY.

* LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER

* IMPACTS...STRONG SOUTHWEST WINDS WILL CREATE DIFFICULT 
  DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES...
  DUE TO STRONG CROSSWINDS ON I-80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

PJS
768 
WWUS75 KLKN 101120
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
320 AM PST THU DEC 10 2015

NVZ035-037-110300-
/O.CON.KLKN.HW.W.0002.151210T1200Z-151211T0300Z/
WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...AUSTIN...AUSTIN SUMMIT...EUREKA...
DIAMOND VALLEY...PINTO SUMMIT
320 AM PST THU DEC 10 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING. 

* WINDS...25 TO 40 MPH WITH GUSTS TO 60 MPH.

* TIMING...THE STRONGEST WINDS WILL BE FROM 11 AM TO 5 PM.

* LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN 
  NATIONAL PARK...AUSTIN...AUSTIN SUMMIT... EUREKA...DIAMOND 
  VALLEY...PINTO SUMMIT 

* IMPACTS...STRONG SOUTHWEST WINDS WILL PRODUCE AREAS OF 
  BLOWING DUST...REDUCING VISIBILITIES DOWN TO A MILE OR LESS. 
  TRAVEL WILL BE EXTREMELY DIFFICULT... ESPECIALLY FOR HIGH 
  PROFILE VEHICLES DUE TO STRONG CROSSWINDS ON US HIGHWAYS 6 
  AND 50.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. NOW IS THE TIME TO
SECURE LOOSE OUTDOOR ITEMS SUCH AS PATIO FURNITURE...HOLIDAY
DECORATIONS...AND TRASH CANS BEFORE WINDS INCREASE WHICH COULD
BLOW THESE ITEMS AWAY. CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

NVZ040-041-110300-
/O.CON.KLKN.HW.W.0002.151210T1200Z-151211T0300Z/
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
320 AM PST THU DEC 10 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING. 

* WINDS...25 TO 40 MPH WITH GUSTS TO 60 MPH.

* TIMING...THE STRONGEST WINDS WILL BE FROM 11 AM TO 5 PM.

* LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER...
  CURRANT SUMMIT 

* IMPACTS...STRONG SOUTHWEST WINDS WILL PRODUCE AREAS OF 
  BLOWING DUST...REDUCING VISIBILITIES DOWN TO A MILE OR LESS. 
  TRAVEL WILL BE EXTREMELY DIFFICULT... ESPECIALLY FOR HIGH 
  PROFILE VEHICLES DUE TO STRONG CROSSWINDS ON US HIGHWAY 6 
  AND STATE HIGHWAY 376.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. NOW IS THE TIME TO
SECURE LOOSE OUTDOOR ITEMS SUCH AS PATIO FURNITURE...HOLIDAY
DECORATIONS...AND TRASH CANS BEFORE WINDS INCREASE WHICH COULD
BLOW THESE ITEMS AWAY. CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

NVZ033-110300-
/O.CON.KLKN.WI.Y.0016.151210T1700Z-151211T0300Z/
SOUTHEASTERN ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS...
WEST WENDOVER
320 AM PST THU DEC 10 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM
PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM
PST THIS EVENING. 

* WINDS...SOUTHWEST WIND 25 TO 35 MPH WITH GUSTS TO 55 MPH. 
  GUSTS TO 60 MPH WILL BE POSSIBLE ACROSS SILVER ZONE PASS. 

* TIMING...THE STRONGEST WINDS WILL BE FROM 12 PM TO 6 PM 
  THURSDAY.

* LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER

* IMPACTS...STRONG SOUTHWEST WINDS WILL CREATE DIFFICULT 
  DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES... 
  DUE TO STRONG CROSSWINDS ON I-80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

FITZSIMMONS
359 
WWUS75 KLKN 110114
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
514 PM PST THU DEC 10 2015


NVZ035-037-110300-
/O.CON.KLKN.HW.W.0002.000000T0000Z-151211T0300Z/
WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...AUSTIN...AUSTIN SUMMIT...EUREKA...
DIAMOND VALLEY...PINTO SUMMIT
514 PM PST THU DEC 10 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING. 

* WINDS...25 TO 40 MPH WITH GUSTS TO AROUND 60 MPH.

* TIMING...THE STRONGEST WINDS WILL BE FROM 5PM TO 7PM.

* LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN 
  NATIONAL PARK...AUSTIN...AUSTIN SUMMIT... EUREKA...DIAMOND 
  VALLEY...PINTO SUMMIT 

* IMPACTS...STRONG SOUTHWEST WINDS WILL PRODUCE AREAS OF 
  BLOWING DUST...REDUCING VISIBILITIES DOWN TO A MILE OR LESS. 
  TRAVEL WILL BE EXTREMELY DIFFICULT... ESPECIALLY FOR HIGH 
  PROFILE VEHICLES DUE TO STRONG CROSSWINDS ON US HIGHWAYS 6 
  AND 50.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. NOW IS THE TIME TO
SECURE LOOSE OUTDOOR ITEMS SUCH AS PATIO FURNITURE...HOLIDAY
DECORATIONS...AND TRASH CANS BEFORE WINDS INCREASE WHICH COULD
BLOW THESE ITEMS AWAY. CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

NVZ040-041-110300-
/O.CON.KLKN.HW.W.0002.000000T0000Z-151211T0300Z/
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
514 PM PST THU DEC 10 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING. 

* WINDS...25 TO 40 MPH WITH GUSTS TO AROUND 60 MPH.

* TIMING...THE STRONGEST WINDS WILL BE FROM 5 PM TO 7PM.

* LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER...
  CURRANT SUMMIT 

* IMPACTS...STRONG SOUTHWEST WINDS WILL PRODUCE AREAS OF 
  BLOWING DUST...REDUCING VISIBILITIES DOWN TO A MILE OR LESS. 
  TRAVEL WILL BE EXTREMELY DIFFICULT... ESPECIALLY FOR HIGH 
  PROFILE VEHICLES DUE TO STRONG CROSSWINDS ON US HIGHWAY 6 
  AND STATE HIGHWAY 376.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. NOW IS THE TIME TO
SECURE LOOSE OUTDOOR ITEMS SUCH AS PATIO FURNITURE...HOLIDAY
DECORATIONS...AND TRASH CANS BEFORE WINDS INCREASE WHICH COULD
BLOW THESE ITEMS AWAY. CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

NVZ033-110300-
/O.CON.KLKN.WI.Y.0016.000000T0000Z-151211T0300Z/
SOUTHEASTERN ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS...
WEST WENDOVER
514 PM PST THU DEC 10 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. 

* WINDS...SOUTHWEST WIND 25 TO 35 MPH WITH GUSTS TO AROUND 60 MPH
  WILL BE POSSIBLE ACROSS SILVER ZONE PASS.

* TIMING...THE STRONGEST WINDS WILL BE FROM 5 PM TO 7 PM THIS
  EVENING.

* LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER

* IMPACTS...STRONG SOUTHWEST WINDS WILL CREATE DIFFICULT 
  DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES... 
  DUE TO STRONG CROSSWINDS ON I-80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

LW
581 
WWUS75 KLKN 110253
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
653 PM PST THU DEC 10 2015

DEFAULT OVERVIEW SECTION
NVZ035-037-110400-
/O.EXP.KLKN.HW.W.0002.000000T0000Z-151211T0300Z/
WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...AUSTIN...AUSTIN SUMMIT...EUREKA...
DIAMOND VALLEY...PINTO SUMMIT
653 PM PST THU DEC 10 2015

...HIGH WIND WARNING WILL EXPIRE AT 7 PM PST THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 7 PM PST THIS EVENING. 

* LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN 
  NATIONAL PARK...AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND 
  VALLEY...PINTO SUMMIT 


$$

NVZ040-041-110400-
/O.EXP.KLKN.HW.W.0002.000000T0000Z-151211T0300Z/
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
653 PM PST THU DEC 10 2015

...HIGH WIND WARNING WILL EXPIRE AT 7 PM PST THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 7 PM PST THIS EVENING. 


* LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER...
  CURRANT SUMMIT



$$

NVZ033-110400-
/O.EXP.KLKN.WI.Y.0016.000000T0000Z-151211T0300Z/
SOUTHEASTERN ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS...
WEST WENDOVER
653 PM PST THU DEC 10 2015

...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING. 

* LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER



$$

LW

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Dec 9, 3:20 AM PST, 6 hours 39 minutes earlier.

Area forecast discussion, Dec 9, 3:20 AM PST, 6 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
320 AM PST WED DEC 9 2015

.SYNOPSIS...A WEAK COLD FRONT WILL MOVE SOUTH THROUGH NORTHERN
NEVADA AND BECOME STATIONARY FROM HUMBOLDT COUNTY TO NORTHERN
WHITE PINE COUNTY THIS EVENING. THIS FRONT RETURNS NORTH AS A
WARM FRONT LATER TONIGHT BEFORE A MUCH STRONGER COLD FRONT MOVES
THROUGH NORTHERN AND CENTRAL NEVADA THURSDAY INTO THURSDAY
EVENING. MUCH COLDER AIR WITH SNOW SHOWERS POSSIBLE FRIDAY AND
SATURDAY. UNSETTLED WEATHER CONTINUES AS ANOTHER SNOW EVENT MAY
IMPACT THE REGION LATE SUNDAY INTO NEXT MONDAY.

&&

.SHORT TERM...TODAY THROUGH FRIDAY. THE SHORT TERM GUIDANCE IN
GOOD AGREEMENT FEATURING RAPID CHANGES TAKING PLACE ACROSS THE
GREAT BASIN THROUGH FRIDAY.

TODAY...A WEAK COLD FRONT ENTERS INTO HUMBOLDT AND ELKO COUNTIES
EARLY THIS AFTERNOON. WITHIN THE WARM SECTOR IN ADVANCE OF THE
COLD FRONT...ISENTROPIC LIFT ALONG THE 295 K SURFACE INDICATE ONLY
MARGINAL UPGLIDE IN HUMBOLDT COUNTY...HOWEVER SLIGHTLY BETTER
UPGLIDE IS AVAILABLE IN ELKO COUNTY WHERE THE BETTER THREAT FOR
SHOWERS/QPF IS FORECAST THIS AFTERNOON. SNOW LEVELS ABOVE 8000
FEET THIS MORNING WILL LOWER TO AROUND 7000 FEET THIS AFTERNOON.
SOME OF THE HIGHEST TERRAIN ACROSS NORTHERN ELKO COUNTY MAY MIX
AND CHANGE TO SNOW WITH LITTLE IN ANY ACCUMUALTION.

TONIGHT...THE ABOVE MENTIONED WEAK COLD FRONT BECOMES NEARLY
STATIONARY FROM NORTHWEST TO SOUTHEAST /HUMBOLDT COUNTY TO
NORTHERN WHITE PINE/ COUNTY THIS EVENING. THIS FRONT LIFTS NORTH
WITH OVERRUNNING PRECIPITATION BEGINNING ACROSS NORTHERN NEVADA
TOWARD DAYBREAK THURSDAY MORNING.

THURSDAY...MUCH STRONGER COLD FRONT WILL CHANGE MORNING RAIN
TO SNOW ACROSS NORTHERN NEVADA THURSDAY AFTERNOON. H7
TEMPERATURES PLUMMET TO MINUS 9 DEG C ACROSS THE NORTH WITH
ACCUMULATING SNOW ESPECIALLY IN NORTHERN ELKO COUNTY WHERE A
WINTER STORM WATCH REMAINS IN EFFECT. AS THE FRONT SLOWLY SINKS
SOUTHEAST...POWERFUL SOUTHWEST WINDS WILL MIX TO THE SURFACE IN
ADVANCE OF THE COLD FRONT IN CENTRAL NEVADA. POTENTIAL WIND GUSTS
TO 60 MPH MAY AFFECT AN AREA FROM SOUTHERN LANDER/EUREKA/NORTHERN
NYE COUNTIES INTO WHITE PINE COUNTY WHERE A HIGH WIND WATCH IS IN
EFFECT FOR THURSDAY.

THURSDAY NIGHT THROUGH FRIDAY...STRONG WINDS FOR CENTRAL NEVADA
AND ACCUMULATING SNOW FOR NORTHERN ELKO COUNTY DIMINISHES EARLY
THURSDAY EVENING. A BROAD UPPER LEVEL TROUGH WILL PROVIDE CHILLY
CONDITIONS WITH SNOW SHOWERS LATER THURSDAY NIGHT THOUGH FRIDAY.

.LONG TERM...FRIDAY NIGHT THROUGH NEXT WEDNESDAY.

5-WAVE PATTERN INDICATES THAT THE LONG WAVE TROF WILL OVERHEAD OR IN
THE VICINITY FOR THE ENTIRE PERIOD SO ACTIVE WEATHER IS EXPECTED.
THIS MEANS ABOVE AVERAGE PRECIP AND AVERAGE TO BELOW AVERAGE TEMPS.

SATURDAY AND SATURDAY NIGHT...A FEW SHOWERS ARE POSSIBLE IN
NORTHEASTERN NV BEFORE A POSITIVE TILT SHORTWAVE RIDGE BRIEFLY
BUILDS IN AND KEEP MOST AREAS DRY SATURDAY BEFORE A WARM FRONT
ASSOCIATED WITH FRONTAL SYSTEM OFF THE WEST COAST SLIDES EAST ACROSS
NORTHERN HALF OF THE AREA SATURDAY AFTERNOON.  STRONG ISENTROPIC
LIFT WILL PRODUCE ACCUMULATING SNOW ACROSS THIS AREA BEFORE THE WARM
FRONT LIFTS JUST NORTH OF THE STATE EARLY SUNDAY MORNING. QPF
AMOUNTS ARE QUITE IMPRESSIVE IN NORTHERN ELKO COUNTY FROM 00-12Z
SUNDAY...SO AT LEAST A WINTER WEATHER ADV OR WINTER STORM WARNING IS
LIKELY FOR AT LEAST THIS AREA...POSSIBLY FOR OTHER NORTHEASTERN
LOCATIONS AS WELL.  DUE TO THE WARM FRONT...SNOW LEVELS RISE SO THIS
COULD LIMIT THE SNOW AMOUNTS IN THE VALLEYS BELOW 6500FT.  HIGH
TEMPS EXPECTED TO BE IN THE 30S AND 40S AS 500MB HEIGHTS NUDGE
UPWARD.

SUNDAY THROUGH MONDAY NIGHT...THE FRONTAL SYSTEM MENTIONED ABOVE
SLAMS INTO THE PACNW BEFORE DIVING TO THE SOUTHEAST.  THERE ARE
STILL SOME TIMING DIFFERENCES BUT ALL DRIVE THE COLD FRONT THROUGH
THE AREA LATE SUNDAY AFTERNOON TO SUNDAY NIGHT...AND FINALLY EXITING
THE CWA MONDAY MORNING.  HEADLINES ARE LIKELY FOR THIS EVENT AS MOST
OF THE PRECIP SHOULD BE IN THE FORM OF SNOW WITH WIDESPREAD
ACCUMULATION.  ADDITIONALLY...VERY STRONG AND GUSTY WINDS ARE ALSO
EXPECTED PRE AND POST-FRONTAL SO WIND HEADLINES ARE ALSO LIKELY ON
SUNDAY THROUGH MONDAY.  POST FRONTAL SHOWERS SHOULD CONTINUE THROUGH
MONDAY EVENING BEFORE THE 500MB SHORTWAVE TROF AXIS EXISTS INTO UTAH
MONDAY EVENING.  TEMPS ARE EXPECTED TO REMAIN IN THE 30S AND
POSSIBLE 40S SUNDAY WITH 20S AND 30S MONDAY AS 500MB HEIGHTS DROP TO
THE 535-540DM RANGE.  OVERNIGHT LOWS SHOULD REMAIN IN 20S SUNDAY AND
MONDAY MORNING.

TUESDAY AND TUESDAY NIGHT...SOME INDICATIONS THAT ANOTHER WEAK
SHORTWAVE WILL DIG SOUTH OVER THE AREA INTO THE BASE OF THE 500MB
TROF (AXIS OVER UTAH) UNDER THE NORTHERN FLOW ALOFT.  THIS IS TO BE
EXPECTED UNDER THE NORTHWEST FLOW ALOFT SO LOW END POPS ARE
WARRANTED...PRIMARILY IN EASTERN NV IN THE HIGHER TERRAIN. NO
SIGNIFICANT ACCUMULATION EXPECTED FROM THIS SHOWER ACTIVITY.  TEMPS
SHOULD BE MAINLY IN THE 20S AND 30S WITH A FEW 40S POSSIBLE OUT WEST
AS 500MB HEIGHTS NUDGED CLOSER TO 550DM LEVEL.  TUESDAY MORNING LOWS
DROP INTO THE SINGLE DIGITS ABOVE AND BELOW ZERO...ESPECIALLY WHERE
SKIES CLEAR OUT.

WEDNESDAY...MODELS DIFFERENCE CREEP BACK INTO THE PICTURE BUT THAT'S
TYPICALLY THIS FAR OUT.  WHILE THE GFS BUILD A WEAK AND 500MB SHORT
WAVE RIDGE...THE EC DIGS ANOTHER 500MB TROF FROM THE PACIFIC NW INTO
THE CWA. SINCE THE GFS ENSEMBLE MEAN ALSO INDICATES A 500MB
SHORTWAVE (MUCH WEAKER THAN THE EC) PASSES THROUGH WENT AHEAD AND
PLACE SOME LOW END POPS IN NEAR THE ID/ND BORDER.  THIS ALSO LEADS
TO SIGNIFICANT 500MB HEIGHT DIFFERENCES SO WENT WITH A BLEND OF
MODEL FOR HIGH TEMPS...WHICH MEANS MOSTLY 30S ALTHOUGH 20S ARE
LIKELY IF OR WHERE THE INVERSION FORMS.  ONCE AGAIN COLD MORNING
LOWS ARE EXPECTED WEDNESDAY WITH AT OR BELOW ZERO READINGS AT MANY
LOCATIONS.

&&

.AVIATION...VFR CONDITIONS EXPECTED NEXT 24HRS; HOWEVER WINDS ARE
EXPECT TO INCREASE AT ALL LOCATIONS AND CIGS LOWER. A SHOWER IS ALSO
POSSIBLE AT OR NEAR KEKO AND KWMC DUE TO WARM FRONT LIFTING
NORTHWARD...THOUGH CONFIDENCE IS NOT HIGH AT THIS TIME (ADDED SIMPLY
VCSH). SOUTHERLY WINDS REALLY START CRANKING AT KWMC TOWARDS THE END
OF THE PERIOD (THU AM) AS THE COLD FRONT NEARS.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM THURSDAY MORNING THROUGH FRIDAY
AFTERNOON FOR NORTHERN ELKO COUNTY.

HIGH WIND WATCH FROM LATE TONIGHT THROUGH THURSDAY EVENING FOR
NORTHEASTERN NYE COUNTY-NORTHWESTERN NYE COUNTY-SOUTHERN LANDER
COUNTY AND SOUTHERN EUREKA COUNTY-WHITE PINE COUNTY.

&&

89/85/85
Hazardous weather outlook, Dec 8, 3:07 PM PST, 18 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
307 PM PST TUE DEC 8 2015

NVZ030-031-033>041-092315-
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS AND EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWEST ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
307 PM PST TUE DEC 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NEVADA...NORTH
CENTRAL NEVADA...NORTHEAST NEVADA AND NORTHWEST NEVADA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

MILD TEMPERATURES WILL CONTINUE ON WEDNESDAY WITH BREEZY TO
LOCALLY WINDY CONDITIONS OVER NORTHERN NEVADA.

A MOIST AND COLD STORM SYSTEM...WITH ATTENDANT COLD FRONT...WILL
DROP IN FROM THE PACIFIC NORTHWEST ON THURSDAY. IT WILL START OUT
IN HUMBOLDT COUNTY IN THE MORNING...REACHING WHITE PINE AND
NORTHERN NYE COUNTIES BY THURSDAY EVENING. VALLEY RAIN AHEAD OF
THE FRONT WILL CHANGE TO SNOW QUICKLY AFTER THE FRONT PASSES.
STRONG WINDS AND FALLING SNOW WILL CREATE BLOWING AND DRIFTING
SNOW. AT THIS TIME...THE POTENTIAL FOR THE HEAVIEST SNOW WILL BE IN
NORTHERN ELKO COUNTY. AS A RESULT...A WINTER STORM WATCH HAS BEEN
ISSUED...WITH 4 TO 8 INCHES POSSIBLE

ALL OF NORTHERN NEVADA WILL SEE STRONG WINDS...AND WIND ADVISORIES
ARE LIKELY. FOR SOUTHERN LANDER/EUREKA AND WHITE PINE
COUNTIES...VERY STRONG WINDS ARE FORECAST THERE...AND AS A
RESULT...A HIGH WIND WATCH HAS BEEN ISSUED FOR THOSE AREAS ON
THURSDAY.

COOLER TEMPERATURES ARE FORECAST FOR FRIDAY AND SATURDAY AS HIGHS
ONLY REACH INTO THE 30S FOR MOST AREAS...WITH LIGHT SNOW SHOWERS
POSSIBLE.

ANOTHER COLD FRONT WILL DROP INTO NEVADA LATE SUNDAY INTO NEXT
MONDAY BRINGING MORE SNOW TO THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 9:59 AM PSTHigh Wind WarningLKNEureka, Lander, Nye, White Pine33 hr
Dec 9, 10:03 AM PSTWinter Weather AdvisoryLKNElko, Eureka, Humboldt, Lander, Nye, White Pine37 hr

Nearby

Wind Advisories in Nevada, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.